Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 11, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 2, 2018, 2:57 AM CST for 45 counties in Kentucky; 5 counties in Indiana. It took effect at Dec 2, 2018, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 2:57 AM CST (08:57 UTC)
- In effect from
- Dec 2, 2018, 10:00 AM CST
- Expired
- Dec 2, 2018, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 50 counties
Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Scott County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 60 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
063 WWUS73 KLMK 020857 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 357 AM EST Sun Dec 2 2018 ...Gusty Winds Today... .A strong low pressure system moving through the upper Midwest will bring strong southerly winds today. South-southwest winds of 15 to 20 mph will gust from 35 to 40 mph from late morning through the afternoon. INZ078-079-090>092-KYZ024-025-027>043-045>049-053>057-062>067- 071>078-081-082-022100- /O.NEW.KLMK.WI.Y.0011.181202T1600Z-181202T2300Z/ Scott-Jefferson-Harrison-Floyd-Clark-Breckinridge-Meade-Grayson- Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart- Green-Taylor-Casey-Lincoln-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 357 AM EST Sun Dec 2 2018 /257 AM CST Sun Dec 2 2018/ ...WIND ADVISORY IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 11 AM EST /10 AM CST/ this morning to 6 PM EST /5 PM CST/ this evening. * TIMING...Late morning through the afternoon. * WINDS...South-southwest winds of 15 to 20 mph with gusts 35 to 45 mph. * IMPACTS...Gusty winds can cause smaller trees to uproot along with limbs and branches to snap off trees. Loose outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ AMS
2 follow-up statements
091 WWUS73 KLMK 022040 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 340 PM EST Sun Dec 2 2018 ...Gusty Winds... .A strong low pressure system moving through the upper Midwest will bring strong southerly winds to the region. INZ078-079-090>092-KYZ024-025-027>043-045>049-053>057-062>067- 071>078-081-082-022300- /O.CON.KLMK.WI.Y.0011.000000T0000Z-181202T2300Z/ Scott-Jefferson-Harrison-Floyd-Clark-Breckinridge-Meade-Grayson- Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart- Green-Taylor-Casey-Lincoln-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 PM EST Sun Dec 2 2018 /240 PM CST Sun Dec 2 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... * TIMING...Early this evening. * WINDS...South-southwest winds of 15 to 25 mph with gusts of 35 to 45 mph. * IMPACTS...Gusty winds can cause smaller trees to uproot along with limbs and branches to snap off trees. Loose outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 13
928 WWUS73 KLMK 022258 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 558 PM EST Sun Dec 2 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST /5 PM CST/ THIS EVENING... INZ078-079-090>092-KYZ024-025-027>043-045>049-053>057-062>067- 071>078-081-082-030000- /O.EXP.KLMK.WI.Y.0011.000000T0000Z-181202T2300Z/ Scott-Jefferson-Harrison-Floyd-Clark-Breckinridge-Meade-Grayson- Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart- Green-Taylor-Casey-Lincoln-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 558 PM EST Sun Dec 2 2018 /458 PM CST Sun Dec 2 2018/ ...WIND ADVISORY WILL EXPIRE AT 6 PM EST /5 PM CST/ THIS EVENING... Wind gusts over the last hour have come down under 40 mph. A few gusts of 25 to 35 mph are possible over the next hour or two, but winds will diminish as the evening continues. $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:37 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 1, 11:37 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1237 AM EST Sun Dec 2 2018 ...Updated Aviation Discussion... .Forecast Update... Issued at 928 PM EST Sat Dec 1 2018 The forecast is in good shape and no significant updates are needed. A broken line of elevated showers continues to cross central Kentucky at this hour, and may mix down some 30-40mph wind gusts. Overall, though, an inversion around 3kft has been keeping the strongest winds aloft. Shower activity should end across central Kentucky by 2am EST. && .Short Term...(This evening through Sunday) Issued at 305 PM EST Sat Dec 1 2018 As a deep surface and upper low spin over N/NE Kansas this afternoon, the warm conveyer belt well ahead of this system continues to cause scattered to numerous showers and a few embedded thunderstorms over the OH and TN Valleys. For example, a small line of thunderstorms with some CG lightning has been progressing NE over parts of south-central KY the last hour, but is now slowly weakening. Winds associated with this line earlier were still slightly elevated as surface wind speeds were not much different than ambient values across central KY this afternoon. As expected, surface temps this afternoon have been roughly steady in the mid 50s to around 60, although thinning clouds in SW KY has allowed temps there to rise into the mid 60s at this time. Across our area, expect to see temps rise slowly late this afternoon and top out actually during the evening hours as southerly flow continues across the area just off the surface. A couple AMDAR aircraft soundings continue to show a low-level inversion around SDF which has prevented stronger surface wind gusts. However, the inversion is a little weaker over western KY and SW IN allowing surface winds as shown by ASOS and KY Mesonet sites to gust from 20-25 mph. Winds over central KY and southern IN should become a little more gusty later this afternoon and evening as well. As for precip, high-res/convection-allowing models are not consistent in their new term solutions. The latest HRRR continues to show another line or two of convection forming on the western edge of the moist axis over the lower OH Valley and progressing NE over our area late this afternoon and evening. The WRF runs and NAM3 are not as emphatic but still show potential for isolated to scattered convective cells. Instability appears that it will remain largely just elevated meaning locally heavy rain and perhaps small hail in any stronger cores. All precip will push NE this evening, ending last over east-central KY late this evening. Behind it, expect clearing skies overnight as the dry slot works farther NE into our area. Lows by Sunday morning should be in the upper 40s over southern IN and around 50/lower 50s in central KY. On Sunday, expect plenty of sunshine as we remain in a low and mid- level dry slot. The main concern Sunday will be surface winds. With 30-50 kt winds forecast from 925-850 mb and steep low-level lapse rates by late morning and afternoon, S to SW surface winds could gust over 30 mph at times. No wind advisory at this time, but this may have to be considered in later forecasts. Given the sun and gusty winds, afternoon highs Sunday should reach well up in the mid and upper 60s in central KY, possibly a bit cooler over southern IN. .Long Term...(Sunday night through Saturday) Issued at 255 PM EST Sat Dec 1 2018 The large system affecting the short term finally will bring its associated cold front to the Ohio Valley Monday. It looks like it still will not be in a hurry to clear the area, and a few models spit out some precipitation either along or just behind the front. Given the cold air in place, this could end up as mix of rain or snow or drizzle, depending on the depth of the moisture into the colder air aloft. This "marginal" situation could extend through Tuesday, as waves aloft move across the region from the northwest. Midweek "looks" dry for now, but any quick-moving impulses in the weak trough pattern aloft could provied a brief very light precip event. Blended forecast for now keeps the forecast dry, and will lean that way for now. Speaking of quick-hitting, another moisture-starved front looks to move through here some time Thursday. Only have a slight chance for showers in the afternoon. That front may linger close enough to the region to meander back north and affect us for the upcoming weekend, as a southern stream system moves across the Deep South. As is usual this far out, there still are plenty of question marks with this system. Blended forecast will has snow Friday night transitioning to rain or mix during the day. Temperatures generally stay below normal for this period. && .Aviation...(06Z TAF Issuance) Updated at 1235 AM EST Sat Dec 2 2018 Skies look to be mostly clear through sunrise with LLWS at HNB. The LLJ looks to nose into southeast Indiana resulting in southwest winds of 40 kts at 2 kft agl while south sfc winds around 10-12 kts continue. After sunrise, expect good mixing to start resulting in gusty SSW winds at all TAF sites. VFR conditions will continue during the day today with wind gusts increasing into the 25-30 kt range this afternoon. Wind gusts will decline this evening and low clouds should work back into HNB/SDF/LEX later tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...TWF Long Term....RJS Aviation...AMS
Hazardous weather outlook, Dec 1, 2:38 PM CST, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 338 PM EST Sat Dec 1 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 338 PM EST Sat Dec 1 2018 /238 PM CST Sat Dec 1 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through this evening well ahead of a strong low pressure system over Kansas and Missouri. Any storms in central Kentucky and south-central Indiana would race northeast and produce brief heavy rain that would cause brief ponding of water on roads and low spots, and a few cloud-to-ground lightning strikes as well. The strongest cells may produce small hail and brief wind gusts over 30 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. South to southwest surface winds late Sunday morning and afternoon could gust from 25 to 35 mph. A low pressure storm system may bring rain or snow to our area next weekend, depending on storm track and temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any convective wind gusts or hail through this evening. TWF/RJS
In the hours before
Special weather statement, Dec 2, 2:19 AM CST, 38 minutes before
Special Weather Statement National Weather Service Louisville KY 319 AM EST Sun Dec 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021700- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 319 AM EST Sun Dec 2 2018 /219 AM CST Sun Dec 2 2018/ ...Gusty Winds Today... As a low pressure system moves into the Great Lakes today, gusty south to southwest surface winds are expected over the Ohio Valley. Across central Kentucky and south central Indiana, surface winds of 15 to 20 mph are expected to gust from 30 to 40 mph during the late morning and afternoon hours. These winds may make driving difficult for high profile vehicles especially on west to east roadways. Any loose outdoor objects may be blown around as well. Take any precautions needed for these gusty winds. AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:00 PM CST | Special Weather Statement | LMK | Bourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more | 30 min |
| Dec 1, 6:29 PM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 2 more | 31 min |
| Dec 1, 7:00 PM CST | Special Weather Statement | LMK | Clark | 15 min |
| Dec 2, 3:40 AM CST | River Flood Warning | LMK | Bourbon | 18 hr |
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.